A 35 year-old Caucasian woman with history of Systemic
Lupus Erythematous (SLE) complicated by Lupus
glomerulonephritis presented to the Emergency
Department complaining of worsening bilateral lower
extremity rash and leg pain. The rash had been present
for over a month and a recent biopsy of the lesion
revealed leukocytoclastic vasculitis. Her usual dose of
prednisone 120mg every other day had been increased
to 60mg daily over the past few weeks with the worsening
rash. In addition to the rash and leg pain, she also
reported some right-sided pleuritic chest pain.
Otherwise, the patient noted no shortness of breath,
cough, fevers, or chills. Of note, she was recently treated
for both pneumonia and a pulmonary embolism at an
Elgohary MD, PGY-3, Bassem and Lim MD, PGY-2, Betty
"What's your Diagnosis? Lung Cavitary Lesion,"
The Medicine Forum: Vol. 6
, Article 9.
Available at: https://jdc.jefferson.edu/tmf/vol6/iss1/9